Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Darunavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Prezista (Darunavir, TMC114)

dar-UE-na-vir Brand Name: Prezista Other Name(s): DRV, darunavir ethanolate Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Darunavir can cause serious, life-threatening side effects. These include liver problems and severe skin reactions or rash. Contact your health care provider right away if you have any of the following symptoms that may signal liver problems: ...
Ask the Experts

Darunavir or not to Darunavir + Low WBC

have another question for you. I have recently seen my consultant, and he has suggested changing PI's from Atazanavir to Darunavir. He quotes a few studies that suggest additional benefit for DRV. At the moment I'm undetectable on ATV(r)...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Michael,Thanks for your questions. Darunavir is now approved for both first line treatment as well as for treatment experienced patients. It is a very potent protease inhibitor,...does not seem to be an issue with your regimen since you have an... Read more »

Darunavir, Ritonavir and Augmentin

I have been prescribed Augmentin for the treatment of bronchitis. Can this be taken with Darunavir and Ritonavir?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Generally OK to take darunavir/ritonavir with Augmentin. KH... Read more »

darunavir & CNS effects

My BF is on darunavir (among others) - since he has started this drug, he has been experiencing patches of dizziness (he calls it "wonkiness)... after taking it. Would this be from the darunavir, or is it more likely to be caused by...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Either the daurunavir or the accompanying ritonavir may be the most likely of his HIV drugs to cause some periods of dizziness. For most patients that complaint stabilizes/settles down after several months. KH... Read more »

re facial wasting darunavir dosage

Hi. I recently switched from atazanavir to darunavir after nausea and yellowing of the eyes. I noticed quite a bit of atrophy/ facial wasting after being on darunavir for two months.... I had sculptra only 6 weeks before the switch (to darunavir)....
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. Protease inhibitors like darunavir (Prezista) are not typically associated with lipoatrophy. To some extent this class of medications may confer some protection... because they have a tendency to promote fat... Read more »
Connect With Others

anal problems....

Posted by erik1964
I have been on hiv medication for more than 10 years now, I noticed that Viramune gives me no anal pleasure any more (but also did Darunavir). Because of the side effects I don't have lots of choices for therapy. Now I am on Truvada (really good... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
I will try not to make this too long...my son called yesterday and told me his wife was not doing well. My HIV negative son and three HIV negative grandchildren may soon lose their HIV positive wife and mother.
My son and daughter-in-law seem not to... Read more »

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting.

I have just spoken to my son again. He was finally able to convince his... Read more »

New Drug - TMC114

Posted by Survivor, 1 Reply
Don't Let TMC114 Cost More Than Kaletra, Advocates Urge

We may be only days away from an announcement that the U.S. has approved a
new HIV medication: TMC114 (darunavir), a protease inhibitor that may be
especially helpful for people with... Read more »